PDA

View Full Version : Quitting minoxidil after one year.



ardana
09-16-2013, 12:29 PM
So i've been applying minox for about a year now all over my hairline. Had no results but some baby hair/vellus hair, maybe a slight thickening up. I wouldn't mind applying it forever but it makes my face SO bloated (i've had other people comment on it) and also makes my face feel heavy. It also gives me headaches from time to time.

So I've decided to quit it. But i'm massively afraid i might shed healthy hairs or my hairline will become worse than when i started the minox. For the last two months, i've been applying it only once a day. For the past two weeks, i've been applying it only once every two days. And today i've decided to finally come off it. I haven't had any noticeable shedding yet. I also want to say i didn't have any shedding when i started applying it a year ago.

I'm also on fin for about the same time i've been applying minox now, without any side-effects. I'm hoping this will indefinitely maintain my hair on its own.

So will quitting the minox do anything? Keeping in mind that i didn't have any noticeable sheds while starting or tapering it off, and not any noticeable results either.

fred970
09-16-2013, 02:02 PM
Read the horror stories of people who have discontinued minoxidil before. Then decide you really want to stop it.

Tracy C
09-16-2013, 06:20 PM
So i've been applying minox for about a year now all over my hairline....

I wouldn't mind applying it forever but it makes my face SO bloated and also makes my face feel heavy. It also gives me headaches from time to time.

If you want to keep using it, use less of it and/or use it less often. Also, don't use blends stronger than 5%. There is no need to use blends higher than 5%. There is no need to use more than the recommended dose of 1ml twice a day. Many men are just fine with using 5% only once a day.

mpb47
09-16-2013, 11:08 PM
So i've been applying minox for about a year now all over my hairline. Had no results but some baby hair/vellus hair, maybe a slight thickening up. I wouldn't mind applying it forever but it makes my face SO bloated (i've had other people comment on it) and also makes my face feel heavy. It also gives me headaches from time to time.

So I've decided to quit it. But i'm massively afraid i might shed healthy hairs or my hairline will become worse than when i started the minox. For the last two months, i've been applying it only once a day. For the past two weeks, i've been applying it only once every two days. And today i've decided to finally come off it. I haven't had any noticeable shedding yet. I also want to say i didn't have any shedding when i started applying it a year ago.

I'm also on fin for about the same time i've been applying minox now, without any side-effects. I'm hoping this will indefinitely maintain my hair on its own.

So will quitting the minox do anything? Keeping in mind that i didn't have any noticeable sheds while starting or tapering it off, and not any noticeable results either.

Agree with Tracy -1x a day works for me and should help with the bloating. You might also try less than that if it is still bothering you.

After only 1 year you might be fine. But if you stay on it for years, then stay on it.
I got off it for 3 months after being on it for many years and not much changed up front but crown thinned and got bigger. But to me that just means it was working. If you are not having any issues with propecia then do not stop. I lost more ground stopping it than minox.

ardana
09-17-2013, 04:08 AM
I've already been applying it only once a day for like 2 months, didn't notice much regression in terms of the bloating. It's more convenient than twice a day, that's for sure, and haven't noticed any shedding or loss of hair.

tones
09-05-2016, 03:46 AM
I started on 5% minoxidil foam in June 2015 applying it only to the front of the scalp. I'd probably been thinning mildly and very slowly for about 10 years. I'm 42 years old. I thought "what could it hurt". I applied it twice a day. At first, it definitely made my hair thicker. In September I went in for a hair transplant to the crown so I stopped the minoxidil because I was getting a lot of itching after the surgery. I restarted the minoxidil in December but didn't notice much difference and certainly no regrowth and got major bloating in the face so I stopped cold turkey in February. About a month later I started noticing hair falling out but it wasn't too bad and at the same time people started noticing how much thicker my crown looked.The hair in my crown thickened for a couple more months but the front of my head got worse. In July the hair on my crown started to go as well.(yes,the newly transplanted hair)It is now September and I would estimate that I've probably lost around 80% of my hair in the front and around 70% of the crown. The only explanation I could come up with would have to be it's because of stopping the minoxidil. My hair is looking so bad that I am considering shaving it even though I have a giant scar that goes from ear to ear. Looking back,
I wish I'd never touched minoxidil.